Intracranial hypertension due to levothyroxine use

Casey J. Beal, Kristina Y. Pao, R. Nick Hogan

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

We report a case of intracranial hypertension in a 13-year-old boy on levothyroxine therapy for hypothyroidism and review the literature describing this rare association. He presented with severe headaches and was found to have bilateral optic disk edema and elevated intracranial pressure shortly after an increase in his dosage of levothyroxine. The optic disk edema and headaches resolved with decreasing the levothyroxine and initiating acetazolamide.

Original languageEnglish (US)
Pages (from-to)504-507
Number of pages4
JournalJournal of AAPOS
Volume18
Issue number5
DOIs
StatePublished - Oct 1 2014

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Ophthalmology

Fingerprint Dive into the research topics of 'Intracranial hypertension due to levothyroxine use'. Together they form a unique fingerprint.

  • Cite this